Alert archive / Wisconsin / River Flood Warnings in 2018

River Flood Warning 22, NWS Green Bay, WI

September 5, 2018Marathon County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Sep 5, 2018, 11:08 AM CDT for Marathon County, Wisconsin. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Sep 5, 2018, 11:08 AM CDT (16:08 UTC)
Expired
Sep 6, 2018, 11:08 AM CDT
In force
24 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Marathon County, WI

The radar

The La Crosse radar (KARX), 148 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Eau Pleine River near Stratford (STRW3).

Action stage
11 ft
Minor stage
15.5 ft
Moderate stage
19 ft
Major stage
22.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05399500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

590 
WGUS43 KGRB 051608
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
1108 AM CDT Wed Sep 5 2018

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Wisconsin... 

  Big Eau Pleine River near Stratford affecting Marathon County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC073-060708-
/O.NEW.KGRB.FL.W.0022.180905T1608Z-000000T0000Z/
/STRW3.1.ER.180905T1352Z.180905T1500Z.000000T0000Z.NO/
1108 AM CDT Wed Sep 5 2018

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Big Eau Pleine River near Stratford.
* At 10:00 AM Wednesday the stage was 16.3 feet. 
* Flood stage is 15.5 feet. 
* Impacts at 15.5 feet. Flooding affects mainly agricultural land.  
  Some cottages may be affected by water on the western end of the 
  Big Eau Pleine Reservoir...or about 5 miles downstream of the gage 
  on Highway 97.  

&&

LAT...LON 4503 9021 4487 9003 4477 8973 4470 8972
      4478 9021 4495 9031             

$$
1 follow-up statement
843 
WGUS83 KGRB 060258
FLSGRB

Flood Statement
National Weather Service Green Bay WI
958 PM CDT Wed Sep 5 2018

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...

  Wisconsin River at Merrill AFFECTING Marathon and Lincoln Counties
  
  Wisconsin River at Rothschild AFFECTING Marathon County
  
  Big Eau Pleine River near Stratford AFFECTING Marathon County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks. The next scheduled 
routine statement will be issued tomorrow morning.

&&

WIC069-073-060328-
/O.CAN.KGRB.FL.W.0019.000000T0000Z-180907T0600Z/
/RRLW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
958 PM CDT Wed Sep 5 2018

The Flood Warning is cancelled for
  The Wisconsin River at Merrill.
* At  8:30 PM Wednesday the stage was 8.4 feet. 
* Flood stage is 11.0 feet. 
* Forecast...the river will crest below flood stage at 9.5 feet 
  tomorrow morning.
* Impacts at 10.0 feet. There is minor lowland flooding.  Flood stage
  is at 11 feet.  

&&

LAT...LON 4521 8970 4512 8957 4500 8958 4500 8967
      4514 8972 4515 8971             

$$

WIC073-060328-
/O.CAN.KGRB.FL.W.0020.000000T0000Z-180907T2308Z/
/ROTW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
958 PM CDT Wed Sep 5 2018

The Flood Warning is cancelled for
  The Wisconsin River at Rothschild.
* At  8:00 PM Wednesday the stage was 21.5 feet. 
* Flood stage is 25.0 feet. 
* Forecast...the river will crest below flood stage at 24.0 feet 
  tomorrow morning.
* Impacts at 25.0 feet. A public boat landing on the west side of the
  river is covered with water.  

&&

LAT...LON 4489 8961 4478 8964 4469 8961 4469 8973
      4477 8976 4489 8967             

$$

WIC073-060328-
/O.CAN.KGRB.FL.W.0022.000000T0000Z-180906T0258Z/
/STRW3.1.ER.180905T1352Z.180905T1800Z.180905T2235Z.NO/
958 PM CDT Wed Sep 5 2018

The Flood Warning is cancelled for
  The Big Eau Pleine River near Stratford.
* At  9:00 PM Wednesday the stage was 13.1 feet. 
* Flood stage is 15.5 feet. 

&&

LAT...LON 4503 9021 4487 9003 4477 8973 4470 8972
      4478 9021 4495 9031             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Sep 5, 6:48 AM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, Sep 5, 6:48 AM CDT, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
648 AM CDT Wed Sep 5 2018

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Thursday
Issued at 330 AM CDT Wed Sep 5 2018

Weather conditions will steadily calm down and dry out through
the short-term forecast. The main weather impacts will be the
lingering flooding potential over the next couple days,
particularly along area rivers.

Satellite imagery Radar trends this morning continue to show an area
of moderate to occasionally heavy rain across much of the CWA. WV
imagery shows additional colder cloud tops sliding across roughly
northern portions of the CWA. A cold front was analyzed, via
surface obs, stretching from the far western U.P., southwest to
central and southern IA. As expected, the heaviest rainfall totals
have been observed over the northwest half of the CWA with a
general 2 to around 5 inches reported overnight.

Today: The cold front will progress southeast through the CWA
through this afternoon. This will lead to a steady decrease in
precipitation coverage and intensity from northwest to southeast.
Additionally, skies will begin to clear off from the northwest
during the afternoon hours as dry high pressure begins to build into
the Western Great Lakes region. The main concern will be elevated
and rising river levels across the area, especially where the
heaviest rainfall has occurred over the past 24 hours.  Especially
for the Yellow River in Wood County and the Wisconsin River in
Marathon and Lincoln Counties.  These rivers are expected to reach
at least minor flood stage over the next 24 to 36 hours. At this
point, will hang on to the Flash Flood Watch this morning, but
it can probably be canceled a bit earlier than its current end
time.

Tonight through Thursday: Dry high pressure will remain in control
of the weather across the Western Great Lakes Region, leading to
partly cloudy skies across the area along with much lower humidity.
In addition, temperatures will be cooler with lows tonight dropping
into the low to mid 40s over the northwest half and upper 40s to low
50s southeast half. Highs on Thursday will be in the 60s to around
70. There could be some fog development late tonight across the
north-central part of the CWA as winds become calm and skies
become or remain clear.

.LONG TERM...Thursday Night Through Tuesday
Issued at 330 AM CDT Wed Sep 5 2018

After a very wet period over the last week to ten days, tranquil
and dry conditions are expected through much of the period. There
is only a small chance of showers across the far north early
next week, but confidence is low on that occurring.

Did lower minimum temperatures at least a few to several degrees
each night due to the dry Canadian high pressure system remaining
over the region. The greatest changes to the minimum temperatures
were across the north, and especially at our typical cold spots.
Only minor changes were made to the maximum temperatures each day,
to account for our typical warm spots during the day.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 648 AM CDT Wed Sep 5 2018

A cold front sliding through the area today, will
allow for occasional MVFR/IFR conditions through the morning hours
before drier air moves in this afternoon. As dry high pressure
builds into the area, winds will decrease and skies will clear
from the northwest this afternoon and remain clear through the
rest of the TAF period at each site. There could be some fog
development tonight, especially at RHI as winds become light.
&&

.HYDROLOGY...

Area rivers will continue to be elevated over the next few days as
runoff from the recent heavy rainfall continues to work through the
drainage basins. Rivers across mainly the northwest half of the CWA
may reach or exceed flood stage through at least Friday morning.
Little to no additional rainfall is expected after today, which
should allow the rivers to recede over the weekend into early next
week.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 1 PM CDT this afternoon for WIZ005-
010>013-018>021-030-031-035-036.

Beach Hazards Statement until 1 PM CDT this afternoon for WIZ022-
040-050.
&&

SHORT TERM.....Cooley
LONG TERM......Eckberg
AVIATION.......Cooley
HYDROLOGY......Cooley
Hazardous weather outlook, Sep 5, 10:52 AM CDT, 16 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
1052 AM CDT Wed Sep 5 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061600-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
1052 AM CDT Wed Sep 5 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...This Afternoon and Tonight

Runoff from the recent heavy rainfall will cause area rivers to
rise, with some reaching bankfull or flood stage later today into
tonight. Boaters and fishermen should be alert for fast flows
which could make for dangerous conditions on area rivers.

There is a high risk for rip currents along Lake Michigan beaches
through early this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Some rivers and streams will remain at or above flood stage
Thursday into Friday. Boaters and fishermen should remain alert
for fast flows on rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-061600-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
1052 AM CDT Wed Sep 5 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...This Afternoon and Tonight

A few thunderstorms and patchy fog will be possible at times
today.

Small craft advisories are in effect into this afternoon due to
large waves and gusty winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

MPC

In the hours before

Local storm report, Sep 5, 7:58 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
758 AM CDT WED SEP 5 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     HEAVY RAIN       CRANDON                 45.56N 88.90W
09/05/2018  M3.25 INCH       FOREST             WI   CO-OP OBSERVER

            24 HOUR RAIN TOTAL.

0600 AM     HEAVY RAIN       NE WAUSAU               44.96N 89.63W
09/05/2018  M3.50 INCH       MARATHON           WI   CO-OP OBSERVER

            24 HOUR RAIN TOTAL.

0600 AM     HEAVY RAIN       8 W MERRILL             45.18N 89.84W
09/05/2018  M4.91 INCH       LINCOLN            WI   CO-OP OBSERVER

            24 HOUR RAIN TOTAL.

0600 AM     HEAVY RAIN       STRATFORD               44.79N 90.08W
09/05/2018  M4.10 INCH       MARATHON           WI   CO-OP OBSERVER

            24 HOUR RAIN TOTAL.

0700 AM     HEAVY RAIN       RHINELANDER             45.63N 89.41W
09/05/2018  M3.86 INCH       ONEIDA             WI   CO-OP OBSERVER

            24 HOUR RAIN TOTAL. WWTP SITE.

0700 AM     HEAVY RAIN       SUMMIT LAKE             45.38N 89.19W
09/05/2018  M3.07 INCH       LANGLADE           WI   CO-OP OBSERVER

            24 HOUR RAIN TOTAL.

0700 AM     HEAVY RAIN       2 NW ARGONNE            45.68N 88.91W
09/05/2018  M5.17 INCH       FOREST             WI   CO-OP OBSERVER

            24 HOUR RAIN TOTAL.

0755 AM     HEAVY RAIN       RHINELANDER             45.63N 89.41W
09/05/2018  E3.62 INCH       ONEIDA             WI   CO-OP OBSERVER

            24 HOUR RAIN TOTAL.

0757 AM     HEAVY RAIN       SPREAD EAGLE            45.88N 88.13W
09/05/2018  M3.74 INCH       FLORENCE           WI   PUBLIC

            24 HOUR RAIN TOTAL.

&&

KLB
Local storm report, Sep 5, 9:02 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
902 AM CDT WED SEP 5 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       MERRILL                 45.18N 89.68W
09/05/2018  M4.64 INCH       LINCOLN            WI   CO-OP OBSERVER

            24 HOUR RAIN TOTAL.

0600 AM     HEAVY RAIN       STRATFORD               44.79N 90.08W
09/05/2018  M4.10 INCH       MARATHON           WI   CO-OP OBSERVER

            24 HOUR RAIN TOTAL.

0830 AM     HEAVY RAIN       4 W AURORA              45.78N 88.17W
09/05/2018  M2.90 INCH       FLORENCE           WI   CO-OP OBSERVER

            24 HOUR RAIN TOTAL.

0700 AM     HEAVY RAIN       S EAGLE RIVER           45.91N 89.25W
09/05/2018  M2.79 INCH       VILAS              WI   CO-OP OBSERVER

            24 HOUR RAIN TOTAL.

&&

KLB
Local storm report, Sep 5, 10:03 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1003 AM CDT WED SEP 5 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 AM     HEAVY RAIN       RHINELANDER             45.63N 89.41W
09/05/2018  M4.01 INCH       ONEIDA             WI   BROADCAST MEDIA

            STORM TOTAL RAINFALL COURTESY OF WJFW-TV

&&

TIMK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 7:13 PM CDTSevere Thunderstorm WarningGRBMarathon32 min
Sep 4, 7:54 PM CDTSpecial Weather StatementGRBMarathon66 min
Sep 4, 8:15 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon45 min
Sep 4, 8:38 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon67 min
Sep 4, 8:39 PM CDTSpecial Weather StatementGRBMarinette51 min
Sep 4, 9:01 PM CDTSpecial Weather StatementGRBForest, Langlade59 min
Sep 4, 9:14 PM CDTSpecial Weather StatementGRBMarinette46 min
Sep 4, 9:50 PM CDTSpecial Weather StatementGRBLincoln40 min
Sep 4, 10:01 PM CDTAreal Flood AdvisoryGRBForest, Langlade, Lincoln, Marathon, Oneida, Vilas8 hr
Sep 4, 10:43 PM CDTSpecial Weather StatementGRBFlorence, Forest, Lincoln, Oneida, Vilas32 min
Sep 5, 12:06 AM CDTSpecial Weather StatementGRBLanglade39 min
Sep 5, 12:19 AM CDTFlash Flood WarningGRBLanglade, Lincoln, Marathon, Oneida4 hr
Sep 5, 12:20 AM CDTAreal Flood AdvisoryGRBFlorence, Marinette6 hr
Sep 5, 12:31 AM CDTRiver Flood WarningGRBWood34 hr
Sep 5, 12:36 AM CDTRiver Flood WarningGRBLincoln, Marathon70 hr
Sep 5, 12:36 AM CDTRiver Flood WarningGRBMarathon71 hr
Sep 5, 10:30 AM CDTRiver Flood AdvisoryGRBMarathon36 hr
Sep 5, 11:06 AM CDTRiver Flood WarningGRBMarathon18 hr

Nearby

River Flood Warnings in Wisconsin, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.